Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS Blacksburg, VA

June 8, 2014Monroe County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 8, 2014, 5:18 PM EDT for Monroe County, West Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 5:18 PM EDT (21:18 UTC)
Expired
Jun 8, 2014, 5:45 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Monroe County, WV

The radar

The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WUUS51 KRNK 082118
SVRRNK
WVC063-082145-
/O.NEW.KRNK.SV.W.0029.140608T2118Z-140608T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
518 PM EDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 545 PM EDT

* AT 517 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UNION...
  MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  UNION...
  HOLLYWOOD...
  GAP MILLS...
  PICKAWAY...
  AND SWEET SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THIS THUNDERSTORM...ALONG
WITH FREQUENT CLOUD-TO-GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3769 8038 3771 8035 3769 8034 3769 8030
      3765 8028 3764 8024 3761 8023 3758 8029
      3753 8057 3763 8066 3770 8054 3769 8045
      3772 8040
TIME...MOT...LOC 2117Z 258DEG 13KT 3760 8056 

HAIL...1.00IN
WIND...<50MPH

$$

RAB
2 follow-up statements
346 
WWUS51 KRNK 082131
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 PM EDT SUN JUN 8 2014

WVC063-082145-
/O.CON.KRNK.SV.W.0029.000000T0000Z-140608T2145Z/
MONROE WV-
531 PM EDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
NORTHEASTERN MONROE COUNTY...

AT 531 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PICKAWAY...
MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
UNION...
GLACE...
MONCOVE LAKE STATE PARK...
HOLLYWOOD...
AND GAP MILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3769 8030 3765 8028 3760 8030 3757 8036
      3753 8057 3763 8056 3769 8038 3771 8035
      3769 8034
TIME...MOT...LOC 2131Z 258DEG 13KT 3761 8050 

HAIL...1.00IN
WIND...<50MPH

$$

RAB
433 
WWUS51 KRNK 082145
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT SUN JUN 8 2014

WVC063-082154-
/O.EXP.KRNK.SV.W.0029.000000T0000Z-140608T2145Z/
MONROE WV-
545 PM EDT SUN JUN 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN MONROE COUNTY EXPIRED AT 545 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3769 8030 3765 8028 3760 8030 3757 8036
      3753 8057 3763 8056 3769 8038 3771 8035
      3769 8034
TIME...MOT...LOC 2143Z 258DEG 13KT 3761 8050 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:17 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 8, 4:17 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
417 PM EDT SUN JUN 8 2014

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT. WEAK HIGH
PRESSURE BY MOVING IN BEHIND THE FRONT WILL ALLOW FOR A DRIER
MONDAY. ANOTHER LOW PRESSURE SYSTEM MOVING NORTHEAST THROUGH THE
MISSISSIPPI RIVER VALLEY...WILL ALLOW WARM AND MOIST AIR TO ARRIVE
FROM THE GULF OF MEXICO...WITH STORMS BECOMING MORE NUMEROUS BY
MIDWEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 345 PM EDT SUNDAY...

AN UPPER LEVEL TROUGH IS CURRENTLY MAKING ITS WAY ACROSS THE
CENTRAL OHIO RIVER VALLEY THIS AFTERNOON...TRIGGERING MAINLY
SHOWER ACTIVITY...ALTHOUGH LATEST RADAR TRENDS INDICATE THE
SHOWERS INTENSIFYING ACROSS SOUTHEAST WEST VIRGINIA. STRONG
SURFACE HEATING HAS MADE FOR A STRIP OF HIGHER INSTABILITY
STRETCHING FROM SOUTHERN PENNSYLVANIA THROUGH THE INTERSTATE 64
CORRIDOR...AND IT IS IN THIS REGION WHERE WE WILL WATCH FOR ANY
STRONG THUNDERSTORM DEVELOPMENT THROUGH THE REMAINDER OF THE DAY.
ALSO KEEPING AN EYE ON AN AREA OF RAIN MOVING ACROSS NORTH CENTRAL
NORTH CAROLINA THIS AFTERNOON THAT WILL CLIP OUR SOUTHERN COUNTIES
THROUGH EARLY EVENING.

INTENSITY OF SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER SUNSET
WITH THE LOSS OF HEATING...HOWEVER SOME SHOWER ACTIVITY WILL
PERSIST OVERNIGHT AS THE UPPER LEVEL TROUGH SHIFTS EAST. MODELS
ARE A LITTLE SLOWER WITH THE PASSAGE OF THE TRAILING COLD FRONT
EXTENDING FROM A SURFACE LOW PUSHING UP THE OHIO RIVER VALLEY...
WITH THE FRONT EXPECTED TO ENTER OUR SOUTHEAST WEST VIRGINIA
COUNTIES AFTER MIDNIGHT. WITH SOME CLOUD COVER DIMINISHING LATER
TONIGHT...MAY SEE PATCHY FOG DEVELOP ACROSS THE REGION...
ESPECIALLY FOR AREAS WHICH RECEIVED SIGNIFICANT RAINFALL TODAY AS
WELL AS SOME OF THE DEEPER RIVER VALLEYS. OVERNIGHT LOWS WILL
REMAIN WARM AND MUGGY AHEAD OF THE FRONT...WITH TEMPERATURES
FALLING INTO THE LOW/MID 60S.

WITH THE UPPER LEVEL TROUGH SHIFTING EAST OVERNIGHT...WE CAN THEN
EXPECT WEAK RIDGING TO THEN TAKE OVER...WHICH WILL HELP KEEP A LID
ON CONVECTIVE DEVELOPMENT FOR MONDAY...ALTHOUGH A FEW SHOWERS AND
ISOLATED STORMS MAY DEVELOP DURING EARLY EVENING WITH DAYTIME
HEATING. RIDGING WILL MAKE FOR SLIGHTLY WARMER TEMPERATURES
COMPARED TO SUNDAY...WITH HIGHS IN THE UPPER 70S/LOW 80S IN THE
MOUNTAINS...WHILE THE PIEDMONT CAN EXPECT UPPER 80S.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
...AS OF 315 PM EDT SUNDAY...

PATTERN IN FIRST FEW DAYS OF THE WEEK WILL BE DOMINATED BY THE SLOW-
MOVING UPPER LOW DRIFTING ACROSS THE SOUTHERN PLAINS WHICH WILL BE
PRODUCING AN EXTENDED PERIOD OF HEAVY TO EXCESSIVE RAINFALL ACROSS
PARTS OF THAT AREA. OUR AREA WILL REMAIN IN A BROAD AND MOIST DEEP-
LAYER SOUTHWESTERLY FLOW THROUGH WEDNESDAY AND BEYOND AS THE UPPER
LOW LIFTS VERY SLOWLY NORTH INTO THE WESTERN OHIO VALLEY. THE BEST
SUPPORT FOR HEAVY RAINFALL WILL REMAIN TO OUR WEST BUT WITH ABUNDANT
MOISTURE AND DIURNAL HEATING SHOULD SEE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY AFTERNOON.
PINPOINTING A PARTICULAR AREA FOR ENHANCED CONVECTIVE ACTIVITY WILL
BE PROBLEMATIC DUE TO THE LACK OF STRONG FORCING...BUT DIURNAL CYCLE
SHOULD CONTINUE TO PREDOMINATE WITH AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS OF WHICH A FEW STRONGER PULSE STORMS COULD PRODUCE
STRONG WIND GUSTS...HAIL AND HEAVY RAINFALL AS THE BOUNDARY LAYER
WILL BE VERY MOIST THROUGHOUT THE PERIOD. SURFACE DEWPOINTS WILL
REMAIN FROM AROUND 60 IN THE WESTERN MOUNTAINS TO MID- OR UPPER 60S
ACROSS THE PIEDMONT. TEMPS IN THIS REGIME WILL BE A LITTLE TRICKY
WITH THE MIX OF CLOUDS AND SUN ALTHOUGH GENERALLY MILD...DEPENDING
ON HOW MUCH SUN VERSUS CLOUDS PREVAIL. SHOULD BE RUNNING A FEW
DEGREES ABOVE EARLY JUNE CLIMO FOR DAYTIME HIGHS...RANGING FROM NEAR
80 WEST TO NEAR 90 FAR EAST...LOWS WILL BE QUITE A BIT ABOVE CLIMO
AT NIGHT..10F OR MORE...AS CLOUDS AND HIGH HUMIDITY IMPEDE
NOCTURNAL COOLING.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
...AS OF 315 PM SUNDAY...

THE PATTERN...OR AT LEAST THE AIR MASS...DOES NOT CHANGE APPRECIABLY
EVEN BY LATE WEEK AND INTO NEXT WEEKEND AS THE OH VALLEY LOW IS
FINALLY ABSORBED INTO THE NORTHERN STREAM FLOW ALONG THE US-CANADA
BORDER LEAVING OUR REGION IN EITHER A CONTINUED BROAD TROUGH OVER
THE SOUTHEAST OR WITHIN AN AMPLIFIED RIDGE OVER THE NORTHEAST AND
POSSIBLY SOME OF BOTH AS THE ECMWF DEPICTS. EITHER OUTCOME WILL
FEATURE A GENERALLY WEAK FLOW ALOFT BUT MAINLY FROM THE SOUTHWEST
AND A PERSISTENTLY HIGH MOISTURE ENVIRONMENT ACROSS THE EASTERN
STATES. SEVERAL DIFFICULT TO TIME EMBEDDED SHORT-WAVES MAY PROVIDE
INCREASED CHANCES FOR CONVECTION BUT THE TIMING AT THIS RANGE IS
PROBLEMATIC. BEST CHANCES FOR MORE WIDESPREAD ACTIVITY MAY BE FRIDAY
AFTERNOON AS A WEAK COLD FRONT SLIDES ACROSS THE AREA...BUT HAVE
KEPT A CHANCE OF SHOWERS OR THUNDERSTORMS IN THE GRIDS FOR MUCH OF
THE PERIOD WITH A TYPICAL DIURNAL INCREASE IN THE AFTERNOON FOCUSING
ALONG THE HIGHER MOUNTAIN TERRAIN AT THE OUTSET BUT WITH PULSE
ACTIVITY POSSIBLE JUST ABOUT ANYWHERE. WILL CONTINUE TO SEE PLENTY
OF CLOUDS BUT WITH SUFFICIENT BREAKS TO COMPLICATE ESPECIALLY THE
FORECAST HIGH TEMPERATURES. WENT GENERALLY WITH HPC OR MODEL BLEND
FOR TEMP REGIME WHICH KEEPS US AGAIN A FEW DEGREES ABOVE EARLY TO
MID-JUNE CLIMO BUT NOTHING VERY OPPRESSIVE. AIR CONDITIONERS MAY BE
RUNNING IN SOME HOMES AS THE HUMIDITY SHOULD REMAIN ELEVATED
THROUGHOUT WITH DEWPOINTS AND HENCE OVERNIGHT LOWS MAINLY IN THE
60S.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 740 AM EDT SUNDAY...

STILL OBSERVING MVFR CEILINGS ALONG THE BLUE RIDGE THIS
AFTERNOON...HOWEVER CEILINGS HAVE LIFTED TO VFR MOST OTHER
LOCATIONS. AN UPPER LEVEL DISTURBANCE IS PASSING ACROSS THE
AREA...TRIGGERING SPOTTY SHOWER AND THUNDERSTORM ACTIVITY. CLOUD
COVER HAS BEEN WIDESPREAD THROUGH THE DAY...LIMITING BOTH HEATING
AND INSTABILITY...HOWEVER RAINFALL HAS BEEN LOCALLY HEAVY WHERE IT
HAS OCCURRED...LIMITING VISIBILITIES TO 1SM OR LESS AT TIMES.

SHOWER ACTIVITY CURRENTLY MAKING ITS WAY EAST OF THE BLUE RIDGE
IS PART OF THE FIRST ROUND EXPECTED FOR THE DAY. EXPECT ANOTHER
LINE OF SPOTTY SHOWERS AND POSSIBLY THUNDERSTORMS TO DEVELOP
DURING EARLY EVENING AS AN APPROACHING COLD FRONT ENTERS FROM THE
WEST. CANNOT RULE OUT ONE OR TWO STRONG STORMS DEVELOPING DURING
THE EVENING...PARTICULARLY NORTH OF A KBLF TO KLYH LINE WHERE
BETTER SHEAR IS EXPECTED...BUT THE THREAT OF WIDESPREAD STRONG
STORMS IS LOW.

THE COLD FRONT WILL PASS ACROSS THE AREA OVERNIGHT...RESULTING IN
A WESTERLY TO NORTHWESTERLY WIND SHIFT. THAT STATED...WINDS WILL
BE LIGHT...AND ALREADY OBSERVED RAINFALL AT KROA AND KLWB
TODAY...SO WOULD NOT BE SURPRISED TO SEE FOG DEVELOP AT THESE
AIRPORTS...IN ADDITION TO OTHER SPOTS THAT RECEIVE SIGNIFICANT
RAINFALL TODAY. SHOWERS AND THUNDERSTORMS WILL FADE IN COVERAGE
AND INTENSITY AFTER SUNSET...BUT EXPECT A FEW SHOWERS TO PERSIST
THROUGH THE NIGHT AS THE FRONT PASS EAST.

EXTENDED AVIATION DISCUSSION...

DIMINISHED SHRA/TSRA ACTIVITY MON AS AN UPPER DISTURBANCE MOVES
EAST OF THE REGION. THE NEXT SYSTEM WILL APPROACH THE REGION FROM
THE WEST LATE TUE INTO WED...WITH THE NEXT CHANCE FOR SHRA/TSRA.
THIS SYSTEM COULD POTENTIALLY BE A SLOW MOVING UPPER LOW...WITH A
MULTIPLE DAY THREAT FOR SHRA/TSRA...ESPECIALLY DURING THE
AFTERNOON/EVENINGS WED-FRI. THUS...PERIODS OF MVFR-IFR CIGS/VSBYS
CAN BE EXPECTED ALONG WITH INCREASING THREAT FOR LATE NIGHT/EARLY
MORNING FOG IN AREAS THAT SEE RAINFALL. IMPROVED AVIATION
CONDITIONS SHOULD FINALLY RETURN FOR THE WEEKEND AS THE UPPER LOW
MOVES EAST OF THE REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...PC
LONG TERM...PC
AVIATION...NF/WP
Hazardous weather outlook, Jun 8, 3:54 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT SUN JUN 8 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-092000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
354 PM EDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXPECT A FEW ISOLATED THUNDERSTORMS LATE THIS AFTERNOON INTO
EARLY EVENING TO BE STRONG...AND POSSIBLY SEVERE. THE MAIN THREAT
FROM THESE STORMS WILL BE GUSTY...AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 8, 12:02 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1202 PM EDT SUN JUN 8 2014

VAZ019-WVZ045-081630-
ALLEGHANY VA-GREENBRIER WV-
1202 PM EDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHEASTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 1230 PM EDT

* AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR ALVON...MOVING TO THE NORTHEAST
  AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEOLA...
  NATURAL WELL...
  CALLAGHAN...
  AND ALVON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3796 8005 3796 7999 3789 7989 3770 8018
      3784 8032 3804 8011
TIME...MOT...LOC 1601Z 231DEG 16KT 3783 8018

CF
Special weather statement, Jun 8, 4:20 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT SUN JUN 8 2014

WVZ045-082045-
GREENBRIER WV-
420 PM EDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EAST CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 445 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR RORER...MOVING TO THE NORTHEAST AT 30
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH
  THIS STORM...ALONG WITH OCCASIONAL CLOUD-TO-GROUND LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  NEOLA...
  RENICK...
  ALVON...
  RORER...
  AND FALLING SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3805 8027 3804 8021 3804 8016 3805 8014
      3806 7996 3799 8000 3792 8010 3787 8033
      3792 8041 3804 8040 3811 8035
TIME...MOT...LOC 2018Z 245DEG 24KT 3800 8026

RAB
Special weather statement, Jun 8, 4:44 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 PM EDT SUN JUN 8 2014

WVZ045-082115-
GREENBRIER WV-
444 PM EDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 515 PM EDT

* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR DUO...MOVING TO THE NORTHEAST AT 30 MPH.

* VERY HEAVY RAIN...PEA SIZE HAIL...AND WIND GUSTS UP TO 30 MPH ARE
  POSSIBLE WITH THIS STORM...ALONG WITH OCCASIONAL CLOUD-TO-GROUND
  LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  ANJEAN...
  QUINWOOD...
  DUO...
  LEONARD...
  AND TROUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3823 8036 3811 8036 3806 8028 3795 8068
      3808 8075 3808 8071 3827 8044
TIME...MOT...LOC 2042Z 245DEG 24KT 3808 8062

RAB
Special weather statement, Jun 8, 4:49 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT SUN JUN 8 2014

VAZ019-020-WVZ045-082115-
BATH VA-ALLEGHANY VA-GREENBRIER WV-
449 PM EDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
  EXTREME NORTHWEST ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHEAST GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 515 PM EDT

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR NEOLA...MOVING TO THE EAST-NORTHEAST AT 25 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH VERY
  HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  HOT SPRINGS...
  NEOLA...
  NATURAL WELL...
  INGALLS FIELD...
  AND CARLOOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3792 7980 3790 8016 3804 8019 3804 8016
      3806 8011 3806 7997 3811 7993 3812 7994
      3813 7988
TIME...MOT...LOC 2042Z 259DEG 24KT 3798 8006

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:20 PM EDTSpecial Weather StatementRNKGreenbrier25 min
Jun 8, 4:44 PM EDTSpecial Weather StatementRNKGreenbrier31 min
Jun 8, 5:42 PM EDTAreal Flood AdvisoryRNKGreenbrier2 hr
Jun 8, 7:45 PM EDTAreal Flood AdvisoryRNKGreenbrier2 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.